Thunderstorm Wind, Mineral
- When
- July 8, 9:24 PM EST
- Where
- Mineral County, Wiley Ford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.617, -78.767
A few trees were downed.
A thunderstorm with high winds downed a few trees in Wiley Ford in Mineral County on the evening of the 8th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
A thunderstorm with high winds downed a few trees in Wiley Ford in Mineral County on the evening of the 8th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 8, 6:50 PM EST, 2 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 750 PM EDT TUE JUL 8 2003 CLUSTER OF THUNDERSTORMS HAS FORMED OVER THE UPPER OHIO VALLEY THIS EVENING. UPPER LEVEL DIVERGENCE IN THE 200-400MB COLUMN INITIATED STORMS OVER SOUTHERN OHIO IN THE UNSTABLE AFTERNOON AIRMASS. A COLD FRONT SLOWLY MOVING SOUTHWARD ALSO HELPED TO FORM CONVECTION FROM NORTHERN INDIANA NORTHEAST INTO NORTHERN PENNSYLVANIA. IN ADDITION...A MESOSCALE CONVECTIVE VORTICY (WITH ORIGINS TO AN MCC LAST NIGHT ACROSS THE UPPER PLAINS PER IR SATELLITE) IS ENHANCING CONVECTION SOUTHEAST OF CLEVELAND. 18Z MESOETA MODEL DID A POOR JOB WITH CONVECTION NEAR CLEVELAND (HAS IT DRY THROUGH ABOUT 03Z)...AND COULDNT FIND MUCH EVIDENCE IN MODELS OF CONVECTIVE VORTICITY SEEN IN EASTERN OHIO. CURRENTLY WORKING ON IFPS GRIDS AND AWAITING POSSIBLE WATCH BOX. ZONE UPDATE WILL COME AFTER THAT DECISION IS MADE ON COORD CALL WITH SPC. THANKS FOR COORD SPC ROGOWSKI .LWX... DC...NONE.. MD...NONE.. VA...NONE. WV...NONE.
DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042- 050>057-WVZ048>055-091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 100 PM EDT TUE JUL 8 2003 .DAY ONE...TODAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT ACROSS EASTERN WEST VIRGINIA...WESTERN AND CENTRAL MARYLAND...NORTHERN VIRGINIA...AND THE DISTRICT OF COLUMBIA. THE TIMING OF ANY THUNDERSTORMS WILL BE LATE TONIGHT...NEAR MIDNIGHT AND INTO THE EARLY MORNING HOURS .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HTS
DCZ001-MDZ002>005-009-010-013-016-VAZ021-025>031-036>042-050>057- WVZ048>055-090600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 545 PM EDT TUE JUL 8 2003 ...ANOTHER ROUND OF THUNDERSTORMS POSSIBLE TONIGHT... CLUSTERS OF THUNDERSTORMS DEVELOPING THIS EVENING ACROSS THE OHIO VALLEY WILL CONTINUE TO MOVE TOWARDS THE MID ATLANTIC. IF THE STORMS HOLD TOGETHER...IT APPEARS THE TRACK OF THESE STORMS WILL MAINLY IMPACT EASTERN WEST VIRGINIA...WESTERN AND CENTRAL MARYLAND...AND NORTHERN VIRGINIA...WHILE REMAINING MORE ISOLATED FURTHER EAST IN THE METRO AREAS...AND IN EASTERN MARYLAND. THE GREATEST THREAT FROM THUNDERSTORMS OVERNIGHT WILL BE HEAVY RAINFALL AND LOCALIZED DAMAGING WINDS. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA...FOR THE LATEST WEATHER INFORMATION. ROGOWSKI
MDZ002-003-VAZ021-026>029-WVZ048>052-054-055-090200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 905 PM EDT TUE JUL 8 2003 AT 9:05 PM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS ALONG A LINE IN SOUTHWEST PENNSYLVANIA SOUTH TO NORTHERN WEST VIRGINIA...MOVING EAST AT 40 MPH. SOME OF THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THE STORMS WILL AFFECT WESTERN MARYLAND AND THE EASTERN PAN HANDLE OF WEST VIRGINIA BETWEEN 9:15 PM AND 11:00 PM. RESIDENTS IN THIS AREA SHOULD STAY ALERT FOR FUTURE WARNINGS. ROGOWSKI
The Sterling radar (KLWX), 131 km away, was scanning. The volume nearest the first event began at 02:25 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2003Every state in 2003This day in weather historyWarnings in West Virginia, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368651.